Dust Devil, Benton
- When
- June 13, 2:30 PM PST
- Where
- Benton County, Richland
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.240, -119.511 (the zone’s center; the record gives no point)
Strong winds associated with a dust devil damaged a gazebo, swing, table, and blew down a section of a wooden fence. Damaged occurred near the intersection of Duportail and the Highway 240 by-pass in Richland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Strong winds associated with a dust devil damaged a gazebo, swing, table, and blew down a section of a wooden fence. Damaged occurred near the intersection of Duportail and the Highway 240 by-pass in Richland. Thick blowing dust accompanied the dust devil.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 13, 2:13 PM PST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 313 PM PDT MON JUN 13 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...WESTERLY FLOW ALOFT REMAINS OVER THE PACIFIC NORTHWEST...WITH SCATTERED FAIR WEATHER CUMULUS ACROSS EASTERN OREGON AND WASHINGTON THIS AFTERNOON. THE UPPER LEVEL FLOW WILL TURN MORE WEST SOUTHWESTERLY TOMORROW...AS ANOTHER SYSTEM MOVES THROUGH THE FLOW. THIS SYSTEM WILL SPREAD ISOLATED SHOWERS ACROSS CENTRAL OREGON AND WASHINGTON TOMORROW MORNING...BEFORE SPREADING SHOWERS ACROSS THE REST OF THE AREA TOMORROW AFTERNOON. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR EASTERN OREGON...WHERE THE BEST INSTABILITY AND HEATING WILL OCCUR. ANOTHER SECONDARY SYSTEM WILL MOVE THROUGH TUESDAY NIGHT...CONTINUING THE THREAT OF ISOLATED MOUNTAIN SHOWERS OVERNIGHT. DRIER CONDITIONS WILL PREVAIL WEDNESDAY AND WEDNESDAY NIGHT...EXCEPT ALONG THE CASCADE CRESTS WHERE ISOLATED UPSLOPE SHOWERS WILL BE POSSIBLE. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEDNESDAY. PALMER .LONG TERM...THURSDAY THROUGH MONDAY...LONG RANGE MODELS ARE IF FAIRLY GOOD AGREEMENT THAT A PERSISTENT UPPER LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL MOVE INTO THE PACIFIC NORTHWEST BEGINNING ON THURSDAY. AS THE LOW MOVES INLAND THE FLOW ALOFT AHEAD OF THE LOW WILL BRING WARM...MOIST AND UNSTABLE AIR NORTHWARD INTO THE FORECAST AREA. THIS WILL SET THE STAGE FOR SHOWERS AND DIURNAL AFTERNOON AND EVENING ISOLATED THUNDERSTORMS EACH DAY THROUGH AT LEAST SATURDAY. WHEN THE COOLER AIR FROM THE LOW MOVES INLAND AS THE LOW CONTINUES TO ADVANCE EASTWARD ON SATURDAY MAXIMUM TEMPERATURES WILL COOL OFF FROM PREVIOUS DAYS DUE TO COOLER AIR ALOFT AND CLOUD COVER. HOWEVER IT WILL REMAIN UNSTABLE AND MOIST. THE UPPER LOW WILL THEN BEGIN TO MOVE SOUTHWARD ALONG THE COAST FROM SUNDAY ONWARD. THIS WILL ALLOW SOME DRYING AND STABILIZATION TO TAKE PLACE. HOWEVER IT WILL ALSO CREATE A DIFLUENT PATTERN ALOFT WHICH WILL AID ANY CONVECTIVE LIFT THAT DOES OCCUR ON SUNDAY AND MONDAY...ESPECIALLY ALONG THE CASCADE EAST SLOPES WHERE THE DIFFLUENCE WILL BE THE GREATEST. 88 && .AVIATION...VFR CONDITIONS WILL PERSIST ACROSS NORTHEAST OREGON AND SOUTHEAST WASHINGTON THROUGH TONIGHT. THE MAIN CONCERN WILL BE A FEW MID LEVEL CLOUDS BETWEEN 8000-12000 FEET. SOME LOWER CLOUDS BETWEEN 2500-3000 FEET MAY PERSIST NEAR THE DALLES WHICH WILL DISSIPATE THIS AFTERNOON. WINDS ACROSS THE AREA WILL BE FROM SOUTHWEST TO NORTHWEST GENERALLY FROM 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH. THESE HIGHER WINDS WILL MAINLY BE FELT ONLY IN THE COLUMBIA RIVER GORGE AND IN THE LOWER COLUMBIA BASIN...ELSEWHERE WINDS WILL BE LIGHT. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 50 77 52 77 / 0 20 20 0 ALW 50 78 54 77 / 10 20 20 0 PSC 50 83 52 82 / 0 20 10 0 YKM 48 76 52 76 / 0 20 10 0 HRI 49 81 53 80 / 0 20 10 0 ELN 43 72 49 73 / 0 20 10 10 RDM 41 74 42 74 / 0 20 10 0 LGD 46 77 48 74 / 10 30 20 10 5J0 44 76 46 78 / 10 30 20 10 DLS 52 76 55 76 / 10 20 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGY FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 82/88/88
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
900 AM PDT MON JUN 13 2005
WAZ024>030-ORZ041>050-141215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
900 AM PDT MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A WEAK DISTURBANCE IS MOVING ACROSS THE AREA TODAY...TRIGGERING
ISOLATED SHOWERS ACROSS MAINLY NORTHEAST OREGON AND ALONG THE
CASCADE CRESTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS TUESDAY
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, BLUE MOUNTAINS, JOHN
DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY,
WALLOWA COUNTY
A COLD FRONT WILL CROSS THE REGION TUESDAY CREATING A CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST AND CENTRAL OREGON.
THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...ALTHOUGH
A FEW STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. UNSETTLED
WEATHER WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The national radar mosaic for the moment the first event began.
1 dust devil. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455607.